MAUDE Adverse Event Report: EPIC INTERNATIONAL (THAILAND) CO., LTD. SMARTEZ PUMP; ELASTOMERIC INFUSION PUMP

EPIC INTERNATIONAL (THAILAND) CO., LTD. SMARTEZ PUMP; ELASTOMERIC INFUSION PUMP
Model Number 484041
Health Effect - Clinical Codes Overdose (1988); Test Result (2695)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record for this lot did not show any flow rate issue.The evaluation on the returned device was performed on 2019-08-14 and result shows flow rate was 5.21 ml/h within claimed accuracy of +/- 15%.
 
Event or Problem Description
The patient was put on an elastomeric infusion pump on 7/23 at 1600 that was set to infuse 230ml over 46hrs rate approx 5ml/hr.The patient called the clinic at approximately 1000 on 7/24 stating that the pump looked smaller than normal.The pharmacist directed her to stop the pump from infusing.When she returned to the pharmacy the pump was drained and determined to have 48ml left out of the 230ml it was filled with.The calculations and compounding were verified to be correct.Based on the time and volume remaining the pump the rate of infusion was determined to be approximately 10ml/hr, double the stated rate.Over the course of 18 hours of infusion the patient received 3500mg of fluorouracil.The oncologist decided it was best to treat the patient with vistogard (uridine triacetate) the reversal drug for fluorouracil overdose.The patient received the drug in the 96 hour time frame and has not reported any additional side effects.The pharmacy has contacted the pump manufacturer about the device error.In follow up conversation with ramiro, patient activity during this time was normal.Patient was not outside or involved in activity that would expose to high levels of heat.Patient didn't present with any additional symptoms to ramiro's knowledge, but lab work had been done which showed low white blood cell count.Due to patient and staff concerns the decision was made to administer vistogard treatment.

Brand Name
SMARTEZ PUMP
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
EPIC INTERNATIONAL (THAILAND) CO., LTD.
hemaraj eastern seaboard indus
500/73 moo 2, tasit
pluak daeng rayong, 21140
TH  21140
MDR Report Key9801648
Report Number3012429465-2020-00002
Device Sequence Number19352378
Product Code MEB
UDI-Device Identifier18859299104048
UDI-Public(01)18859299104048(10)C8M65(17)211028(11)181128(241)SE0005-270C
Combination Product (Y/N)N
PMA/510(K) Number
K151650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number484041
Device Lot NumberC8M65
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1